Tennessee, 2010Damaging Winds in Tennessee, June 25, 2010
June 25, 2010 · NWS MRX · 2 events in 1 county or zone
A weak boundary lingered across the area which triggered isolated severe thunderstorms during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary lingered across the area which triggered isolated severe thunderstorms during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 25, 2:09 PM EST, 51 minutes earlier.
Area forecast discussion, Jun 25, 2:09 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT FRI JUN 25 2010
.SHORT TERM (TONIGHT AND SATURDAY)...DEWPOINT BOUNDARY STRADDLES
SOUTHERN THIRD OF MRX CWA AND SHOULD REMAIN IN PLACE THROUGH THE
PERIOD. THE AIRMASS HAS DRIED OUT SOME ACROSS NORTHERN AREAS BUT LOW
LEVELS REMAIN HUMID. DIURNAL CONVECTION UNDERWAY AND WILL FAVOR
AREAS ALONG AND SOUTH OF DP GRADIENT. THUNDERSTORMS ACTIVITY WILL
DECREASE TONIGHT. SOME PATCHY LATE NIGHT FOG POSSIBLE. MOST AREAS
SHOULD BE ABLE TO GLIMPSE LUNAR ECLIPSE AROUND DAY BREAK. MODELS HAVE
CONTINUED TO PROMISE LESS CONVECTION FOR SATURDAY AND HAVE STAYED
WITH THAT THEME. HOWEVER...SOUTHERN AREAS MAY HAVE TO BE UPPED IN
LATER PACKAGES. MOS TEMP GUIDANCE CLOSE AND HAS STUCK WITH ABOVE
NORMAL READINGS.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...FOR SUNDAY...A VERY
WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE FORECAST
AREA WITH ONLY FORCING BEING OROGRAPHIC AND ANY LEFT OVER OUTFLOW
BOUNDARIES. WILL CALL FOR CHANCE POPS CENTRAL AND SOUTH WITH SLIGHT
CHANCE NORTH.
FOR MONDAY...AN UPPER TROUGH WILL DEVELOP OVER THE GREAT LAKES AND
OHIO VALLEY WITH ASSOCIATED COLD FRONT MOVING ACROSS THE FORECAST
LATE IN THE DAY AND MONDAY NIGHT. WILL CALL FOR SCATTERED TO BROKEN
CONVECTION.
ENOUGH INSTABILITY WILL WARRANT A CHANCE OF STRONG-SEVERE STORMS
BOTH SUNDAY AND MONDAY WITH MAIN CONCERN BEING DAMAGING WINDS AND
LOCALIZED HEAVY RAINFALL.
FOR TUESDAY...FRONT PULLS EAST OF THE AREA...JUST EAST OF THE SPINE
OF THE APPALACHIANS. WILL MAINTAIN A CHANCE OF CONVECTION OVER THE
EASTERN-SOUTHERN COUNTIES WITH SLIGHT POP ELSEWHERE.
FOR TUESDAY NIGHT THROUGH FRIDAY...A UNSEASONABLE STRONG UPPER
TROUGH WILL ESTABLISH ITSELF OVER THE EASTERN HALF OF THE NATION
WITH STRONG SURFACE RIDGING INTO THE FORECAST AREA. MODEL SOUNDINGS
SHOW A DRY AIRMASS WITH PWS 0.5 INCH OR LESS. DRY CONDITIONS WITH
LOW RELATIVE HUMIDITIES AND COOLER THAN NORMAL TEMPERATURES WILL BE
THE RULE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 72 95 73 95 74 / 20 10 10 40 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 95 71 93 73 / 20 10 10 40 30
OAK RIDGE, TN 70 95 72 93 73 / 20 10 10 40 30
TRI CITIES AIRPORT, TN 64 92 65 93 70 / 10 10 10 20 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
SON/DH
Hazardous weather outlook, Jun 25, 4:05 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
505 AM EDT FRI JUN 25 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
505 AM EDT FRI JUN 25 2010 /405 AM CDT FRI JUN 25 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
HOWEVER...A WEAKENING FRONTAL BOUNDARY MOVING INTO THE AREA WILL BE
A FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINS IN
EXCESS OF ONE INCH...AND WIND GUSTS TO 45 MPH COULD OCCUR WITH THE
STRONGEST STORMS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TG
In the hours before
Local storm report, Jun 25, 12:35 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
135 PM EDT FRI JUN 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG MARBLE 35.17N 83.93W
06/25/2010 CHEROKEE NC LAW ENFORCEMENT
ONE TREE DOWN IN MARBLE. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, Jun 25, 2:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EDT FRI JUN 25 2010
TNZ081-082-084-099-100-252000-
BLEDSOE TN-BRADLEY TN-HAMILTON TN-MEIGS TN-SEQUATCHIE TN-
302 PM EDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...HAMILTON...EXTREME
EASTERN SEQUATCHIE...EXTREME SOUTHERN MEIGS AND EXTREME SOUTHERN
BLEDSOE COUNTIES UNTIL 400 PM EDT/300 PM CDT/...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SODDY-DAISY...OR 13 MILES EAST OF DUNLAP...
MOVING EAST AT 5 MPH.
SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SODDY-DAISY...SALE
CREEK...SHADY GROVE...BIRCHWOOD...HOPEWELL AND MCDONALD.
SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS
THAN QUARTER SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.
DH
Thunderstorm Wind, Hamilton
- When
- June 25, 3:00 PM EST to 3:02 PM EST
- Where
- Hamilton County, 2 mi SE of Soddy Daisy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.260, -85.145
Law enforcement personnel reported 1 tree downed by thunderstorm winds on Middle Valley Road southeast of Soddy Daisy.
Thunderstorm Wind, Hamilton
- When
- June 25, 3:05 PM EST to 3:07 PM EST
- Where
- Hamilton County, 4 mi SE of Soddy Daisy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 35.239, -85.120
Amateur radio personnel reported 1 tree downed by thunderstorm winds off of Hixson Pike southeast of Soddy Daisy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Iowa, June 25, 201013 injured · $3.5 million · EF4 · 13 events
- Tornadoes and Flash Flooding in Minnesota, June 25, 2010$815,000 · EF2 · 74 events
- Flooding in Iowa, June 25 to 30, 2010$14 million · 18 events
- Rip Current in Florida, June 25, 20101 death · 1 event
- Flash Flooding and Flood in Iowa, June 25 to 26, 2010$1.9 million · 1 in hail · 35 events
- Tornadoes and Hail in North Dakota, June 25, 2010$431,000 · EF1 · 37 events
- Hail and Damaging Winds in Georgia, June 25, 2010$172,000 · 52 kt wind · 9 events
- Heavy Rain in Wisconsin, June 25 to 26, 2010$200,000 · 1 event
- Flash Flood and Flooding in Wisconsin, June 25 to 26, 2010$152,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, June 25, 2010$100,000 · 60 kt wind · 7 events
- Damaging Winds in Georgia, June 25, 2010$94,000 · 55 kt wind · 3 events
- Damaging Winds in South Carolina, June 25, 2010$55,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230711, 230717.